MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT,DRILL
Catalog Number 310.431
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth/age, sex and weight were not provided for reporting.Device is an instrument and is not implanted / explanted.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2017, the patient underwent surgery of proximal tibia repair.During the surgery, while drilling with the 4.3mm blue drill bit broke inside the patient.A tissue protector was being used at the time.A portion of the drill bit is still inside patient.Staff could retrieve piece of drill bit with forceps.An x-ray was taken after retrieving the leftover drill bit piece, revealing all drill fragments were removed.The procedure was successfully completed.There was a delay of a few minutes to take the broken piece out of the patient.There was no harm to the patient.Patient outcome was reported as fine.Concomitant device reported.Screwdriver (part# unknown, lot# unknown, quantity 1).This report is for one (1) 4.3mm drill bit/qc/180mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: tissue protector (part# unknown, lot# unknown, quantity (b)(4)).

Brand Name
4.3MM DRILL BIT/QC/180MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7118596
Report Number2939274-2017-50279
Device Sequence Number1298850
Product Code HTW
UDI-Device Identifier10886982186638
UDI-Public(01)10886982186638(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.431
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1